Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 85, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 10, 2007, 4:49 PM CDT for Barton County, Missouri. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 11, 2007, 12:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Barton County, MO
The radar
The Springfield radar (KSGF), 93 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:45 AM CDT | FLASH FLOOD | Lamar, MO | HIGHWAY 71 IS SHUT DOWN FROM LAMAR TO CARTHAGE. OTHER SECTIONS ARE SHUT DOWN FROM CARTHAGE TO INTERSTATE 44. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1117 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 102151 FFWSGF MOC011-110400- /X.NEW.KSGF.FF.W.0085.070610T2149Z-070611T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 449 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... BARTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 1100 PM CDT. * AT 447 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. AN ESTIMATED 2 TO 3 INCHES OF RAIN HAS FALLEN SINCE 415 PM...WITH ANOTHER 1 TO 2 INCHES POSSIBLE. BARTON COUNTY EMERGENCY MANAGEMENT REPORTED THAT HIGHWAY K IN THE LIBERAL AREA WAS FLOODED BY THIS RAINFALL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... LAMAR...VERDELLA...GOLDEN CITY AND LIBERAL. BARTON COUNTY EMERGENCY MANAGEMENT REPORTED THAT HIGHWAY K IN THE LIBERAL AREA WAS FLOODED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3764 9458 3763 9410 3737 9409 3733 9461 $$ RUNNELS
2 follow-up statements
000 WGUS53 KSGF 110357 FFWSGF MOC011-111100- /X.EXT.KSGF.FF.W.0085.000000T0000Z-070611T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1055 PM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE * FLASH FLOOD WARNING FOR... BARTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL 600 AM CDT MONDAY. * AT 1054 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS ESTIMATED THAT PORTIONS OF THE WARNED AREA HAS RECEIVED UP TO 5 INCHES OF RAINFALL OVER THE AREA THIS EVENING. ADDITIONAL RAINFALL AMOUNTS OF 0.50 TO 1 INCH WILL BE POSSIBLE OVERNIGHT. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... LAMAR...VERDELLA...GOLDEN CITY AND LIBERAL. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3764 9458 3763 9410 3737 9409 3733 9461 $$ WISE
000 WGUS53 KSGF 111049 FFWSGF MOC011-111700- /X.EXT.KSGF.FF.W.0085.000000T0000Z-070611T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 547 AM CDT MON JUN 11 2007 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE * FLASH FLOOD WARNING FOR... BARTON COUNTY IN SOUTHWEST MISSOURI... * UNTIL NOON CDT. * AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SINCE SUNDAY EVENING...RAINFALL AMOUNTS HAVE EXCEEDED SIX INCHES ACROSS THE WARNED AREA. AN ADDITIONAL ONE TO THREE INCHES IS LIKELY THIS MORNING WITH RAINFALL RATES OF ONE INCH PER HOUR. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE... LAMAR...VERDELLA...GOLDEN CITY AND LIBERAL. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3764 9458 3763 9410 3737 9409 3733 9461 $$ JLT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:45 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 2:45 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN JUN 10 2007 .DISCUSSION... FORECAST CHALLENGE WILL BE PRECIPITATION AND CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ALONG WITH THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND OVERNIGHT. .CURRENTLY...ATMOSPHERE WORKED OVER FROM THIS MORNINGS CONVECTION ACROSS CENTRAL AND SOUTHWESTERN MISSOURI AND SOUTHEAST KANSAS EARLY THIS AFTERNOON. CURRENTLY ALL CONVECTION ON RADAR IS OFF TO SOUTH AND SOUTHEASTERN MISSOURI. MODEL SOUNDINGS SHOWING WEAK CAP AT 18Z AT AROUND 3500 FEET. WITH AFTERNOON HEATING...THIS CAP SHOULD BREAK HERE SHORTLY. WRF KEEPS LOW LEVEL CINS AROUND 100 J/KG ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS THROUGH 21Z BEFORE WIPING OUT ALTOGETHER AFTER THAT TIME ALLOWING FOR FREE CONVECTION TO BEGIN. HAD AN OUTFLOW BOUNDARY FROM THIS MORNINGS CONVECTION ACTUALLY SWITCHED OUR WINDS TO THE NORTHEAST BOTH HERE AND OUT JOPLIN FOR SEVERAL HOURS. ATMOSPHERE REALLY JUICED UP DOWN OVER SOUTHWEST MISSOURI AND SOUTHEAST KANSAS WITH DEWPOINTS AT 19Z IN THE LOW TO MID 70S JUST ACROSS THE MISSOURI BORDER IN NORTHWEST ARKANSAS AND NORTHEAST OKLAHOMA. NOT MUCH BY WAY OF LLVL JET THIS AFTERNOON. AS BOTH NDSK AND CNWN 850MB WINDS SOUTHWEST AT 15KTS. DO NOT THINK TORNADIC ACTIVITY WILL BE AN ISSUE TODAY...HOWEVER...SLOW MOVEMENT OF STORMS WILL LEAD TO FLASH FLOODING. WBZ HEIGHT FAVORABLE AS WELL FOR SOME OF THE STRONGER STORMS TO PRODUCE LARGE HAIL. TONIGHT...UPPER TROUGH OVER CENTRAL KANSAS FORECAST TO PUSH INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI EARLY THIS EVENING THROUGH THE OVERNIGHT HOURS AND INTERACT WITH MOIST AND UNSTABLE AIR OVERNIGHT. GENERALLY WENT WITH HPC QPFS SHOWING WELL OVER AN INCH 6 HOURLY QPF THROUGH THE NIGHT. TROUGH PUSHES INTO EAST CENTRAL MISSOURI OVERNIGHT WITH HEAVY RAINFALL EXPECTED. WILL ISSUE FLASH FLOOD WATCH ACROSS OUR WESTERN ZONES FOR THIS EVENING AND THEN A SEPARATE FLASH FLOOD WATCH FOR OUR EAST CENTRAL ZONES MONDAY MORNING. MONDAY...UPPER SYSTEM PUSHES OFF TO OUR EAST AND WE GENERALLY SEE EAST TO NORTHEAST FLOW MONDAY AFTERNOON. GENERALLY CUT OFF POPS AFTER THAT TIME. GCC LONG RANGE...(WED - NEXT WEEKEND) BLOCKY UPPER PATTERN TO REMAIN IN PLACE THROUGHOUT THE PERIOD WITH NORTH SOUTH ORIENTATED UPPER RIDGE THE DOMINANT FEATURE. PACIFIC SHORTWAVE TO BRIEFLY CLOSE OFF AS IT ENTERS WESTERN HIGH PLAINS WEDNESDAY THEN STALL AND WEAKEN. PWS TO REMAIN BETWEEN 1.5 AND 2 INCHES SO A FEW DAILY STORMS POSSIBLE...THOUGH H8 THETA E AXIS REMAINS WEST OF SGF FORECAST AREA WITH CORFIDI VECTORS SHOWING LITTLE EXPECT EASTWARD MOVEMENT OF ANY COMPLEXES...SO HAVE REDUCED POPS TO 30S OVER THE WEST TO 20S EAST WED-THU MORNING AND 20 POPS OR LESS THERE AFTER AS SYSTEM FAILS TO PUNCH ITS WAY INTO THE RIDGE. MID WEEK TEMPERATURES WILL FIND THEMSELVES IN A SOMEWHAT RARE SITUATION IN WHICH READINGS WILL BE COOLER TO THE WEST DUE TO CLOUDS AND POSSIBLE TSRA...THEN CLIMATOLOGICALLY WARM REGION WIDE LATE IN THE WEEK THROUGH THE WEEK END. RUNNELS && .AVIATION... FOR THE 18Z TAF PACKAGE...MAY SEE A BREAK IN SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE HOURS BEFORE CONVECTION BEGINS AGAIN LATER THIS AFTERNOON FOR BOTH AIRFIELDS. HEAVIER RAIN AND THUNDERSTORMS POSSIBLE LATE THIS EVENING THAT WILL DROP CONDITIONS TO MVFR THROUGH MONDAY MORNING. CLAYCOMB && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Jun 10, 4:45 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 445 PM CDT SUN JUN 10 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 112 PM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL TO THE SIZE OF GOLF BALLS AND HEAVY RAINFALL. AREAS AFFECTED AND TIMING: GENERALLY WEST OF A LINE FROM WARSAW TO MARSHFIELD TO BRANSON THROUGH MIDNIGHT. DISCUSSION: DAYTIME HEATING HAS BROKEN THE THERMAL CAP AND FREE CONVECTION IS ONGOING. THIS AIRMASS WILL BECOME EXTREMELY UNSTABLE AND SEVERE THUNDERSTORMS ARE LIKELY. THE PRIMARY HAZARD WITH THESE STORMS WILL BE DAMAGING DOWN BURST WINDS...HOWEVER...A FEW OF THE MORE SEVERE STORMS MAY HAVE LARGE HAIL UP TO GOLF BALLS. AN ISOLATED TORNADO IS ALSO POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WILL ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE EXPECTED ON AN AFTERNOON BASIS THROUGH NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. A FEW SEVERE THUNDERSTORMS CONTAINING DOWN BURST WIND GUSTS CAN NOT BE RULED OUT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI BY 3 PM THIS AFTERNOON AND FOR MUCH OF THE REST OF THE FORECAST AREA BY 6 PM THIS EVENING. THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, Jun 10, 2:29 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 229 PM CDT SUN JUN 10 2007 MOZ102-103-102030- STONE MO-BARRY MO- 229 PM CDT SUN JUN 10 2007 ...SIGNIFICANT WEATHER ALERT FOR BARRY AND STONE COUNTIES UNTIL 330 PM CDT... AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF CASSVILLE...MOVING EAST AT 15 MPH. PENNY SIZE HAIL AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM...WITH LARGER HAIL POSSIBLE SHOULD THIS STORM CONTINUE TO INTENSIFY. ADDITIONAL STRONG STORMS ARE DEVELOPING OVER BARRY AND STONE COUNTIES. RESIDENTS ACROSS BARRY AND STONE COUNTIES SHOULD REMAIN ALERT FOR STORM DEVELOPMENT AND SEEK SHELTER INDOORS AS THE STORMS APPROACH. RUNNELS
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:14 AM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Jun 10, 7:58 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Jun 10, 1:36 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| Jun 10, 3:46 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 24 more | 21 hr |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| Jun 10, 4:08 PM CDT | Tornado Warning | SGF | Barton, Vernon | 67 min |
| Jun 10, 4:36 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 54 min |
| Jun 10, 5:28 PM CDT | Tornado Warning | SGF | Jasper | 47 min |
| Jun 10, 5:29 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 61 min |
| Jun 10, 5:56 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jun 10, 6:15 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 29 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.